Your BP should return to near normal after a few weeks. Just be careful for the present to not make yourself dizzy by sudden change in physical activity. Start all changes slowly.
BP like body weight, can't be too low :) Any BP over zero that doesn't cause you to faint or be short of breath isn't too low.
I have some understanding of your concerns as I have SVT and have taken Toprol XL (a time release form of metoprolol) for over 20 years and I have always struggled with low BP -- even before I began taking the beta blocker I had low BP.
I take 25 mg per day because more than that causes me to have such low BP that I find it hard to function. When I am having episodes of SVT that are bothersome, I take an extra 25 mg of the short and immediate acting metoprolol and then make sure I sit or lay down -- both for my heart's sake and because of concerns over low BP. I have learned over the years to manage it pretty well so I have been able to live a mostly normal life, but recently I did decide to try an ablation because I was finding the meds were becoming more and more cumbersome and less and less effective as I grow older -- we older folks don't seem to metabolize drugs in quite the same way as younger people!
While BBs can be helpful to those of us with SVT, I think it's important to keep track of both your BP and the way you feel when you first start, or change dosage of, any BB meds. Low blood pressure caused by appropriately prescribed, carefully monitored, BBs rarely causes any serious problems so I don't think you need to worry over much, but it CAN make you feel tired or spacey or extremely fatigued or light headed or dizzy, or even -- when low BP is very prolonged -- weak, shaky and nauseous. When your BP is low, your body has to work extra hard to keep blood flowing to your head and extremities and your body may try to put out extra chemicals to try and help with the situation, which may be partly what causes those extra symptoms. Quite often, your body will adjust to this and the dose of BBs in time and you will no longer feel these symptoms, but you want to make sure you and your doc are paying attention so that you find the best meds for your SVT situation, your body and your lifestyle. I tried MANY BBs and found Toprol was the best one for me -- it might be the right one for you, or not. If not, keep trying until you find something that works. There are a lot more options out there now than ever before.
To help keep your blood pressure stable, drink PLENTY of fluids, take any opportunity you can during the day to lay down and/or get your feet up -- even if it's only for a few minutes. Standing for long periods can be exhausting to people with low BP. Make sure you have adequate salt intake (but don't overdo it) and make sure your iron and vitamins and minerals are all good. .Eating several smaller meals during the day can also help by keeping your blood sugar stable. All of these things may help you to feel better if your BP is running a little low. And, get plenty of good quality sleep -- this can make a huge difference in your energy level if you are struggling with low BP. Some people do report that taking Magnesium, fish oil and/or all sorts of other supplements helps with their SVT -- and some report that when taking supplements they don't have to take meds. It never worked for me, but with your doc's knowledge, it probably won't hurt to try it if you keep your doses reasonable.
Also, be aware that benzos in combination with BBs can exacerbate several cardiac and blood pressure problems -- in a sense they act somewhat synergistically, although they work on different receptors in the body. If you feel tired, spacy and dizzy with BBs, adding benzos may make you feel worse. Paradoxically, if you have been taking benzos regularly for any length of time and miss a dose, or quit taking them suddenly, you may experience episodes of low BP, arrhythmia, dizziness, fatigue or spaciness. I have long used Lorazepam to sleep through, and even sometimes to stop, episodes of SVT, but benzos are also known to be pro-arrhythmic in some people so again, you want to work closely with your doc and pay attention to your body to find what works well for you.
I also think it's important to know that there is some evidence that in people who take BBs long term, like those who take benzos long term, you may develop tolerance so that they no longer work at the dose you are currently taking which may mean you need to adjust the dose or change to a different drug in the same class. And finally, be aware that when you take either BBs or benzos on a regular basis, you should not simply stop taking them suddenly -- you really need to work with your doc to taper off since both can cause very unpleasant withdrawal symptoms. These two classes of drugs can be very helpful, but I also feel they need to be managed and evaluated carefully on a case by case basis so that you get the best of the benefits and avoid the worst of the possible detrimental effects.
All that being said, I found both the BBs and the benzos I have taken have helped me to deal with my SVT and keep living my life and had they still been doing the job, I would still be taking them and not have tried the ablation.
Thanks, I have gotten quite used to the BBs that I hardly notice that I am taking it. It helps quite a bit and I have my bp check VERY often by all my doctors-my GP, EP, and even in my psychiatrist office. It seems to be okay and there is no concern over that. Glad to know they are looking out for me and that I can relax a bit.